Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 11, NWS Midland/Odessa, TX

July 8, 2015Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jul 8, 2015, 6:22 AM CDT for Presidio County, Texas. It took effect at Jul 8, 2015, 6:27 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2015, 6:22 AM CDT (11:22 UTC)
In effect from
Jul 8, 2015, 6:27 AM CDT
Expired
Jul 9, 2015, 2:12 AM CDT
In force
20 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 8, 3:26 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 8, 3:26 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
326 AM CDT WED JUL 8 2015

.DISCUSSION...
Southerly flow will return at the surface today as a surface trough
develops to the west and the cold front (currently stalled across
southern zones, extending NE toward north TX) retreats northward.
Could see some thunderstorms develop near this boundary today mainly
across far eastern zones. Generally have westerly flow aloft today
and tomorrow, keeping the rich midlevel theta-e/moisture axis over
the region through at least Thursday. This, along with daytime
heating and convergence near the surface trough should result in
some afternoon/evening thunderstorms near the mountains today and
once again tomorrow. Could also see some weak disturbances moving
across the NW zones during this time, aiding in thunderstorm
development across these areas (namely the Guadalupe Mountains and
SE NM). Could see some strong to even a few severe storms with
moderate instability expected today however heavy rainfall and
flooding will continue to be the main concern. Otherwise, below
normal highs and above normal lows will persist through the end of
the week.

Friday and Saturday, forecast models depict a retrograding
subtropical ridge anchoring itself over the region through much of
next week. This will work to suppress any rain chances during this
time. In addition, 850mb temperatures look to increase significantly
and it may finally look more like summer around here through next
week. However, abundant low level moisture will still remain in
place which should continue to temper highs somewhat. Therefore,
will continue to forecast highs below MOS guidance.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX                  87  71  90  72  /  30  10  10   0
CARLSBAD NM                    91  69  92  71  /  20  30  30  40
DRYDEN TX                      90  72  91  73  /  30  10  10   0
FORT STOCKTON TX               89  70  91  71  /  30  10  20  10
GUADALUPE PASS TX              83  65  82  66  /  30  40  40  50
HOBBS NM                       87  66  88  68  /  10  30  20  20
MARFA TX                       85  64  85  64  /  40  30  40  20
MIDLAND INTL AIRPORT TX        88  71  90  71  /  20  10  10  10
ODESSA TX                      88  71  90  72  /  20  20  10  10
WINK TX                        92  71  92  72  /  20  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

27
Hazardous weather outlook, Jul 7, 9:05 PM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
905 PM CDT TUE JUL 7 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-090215-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
905 PM CDT TUE JUL 7 2015 /805 PM MDT TUE JUL 7 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...PRIMARILY FROM THE
GUADALUPE MOUNTAINS AND ADJACENT PLAINS SOUTHWARD TO THE DAVIS
MOUNTAINS AND INCLUDING THE BIG BEND AREA AND FAR LOWER TRANS
PECOS. GUSTY WINDS WILL BE POSSIBLE...HOWEVER LOCALLY HEAVY
RAINFALL REMAINS THE PRIMARY CONCERN WITH STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL PERSIST INTO WEDNESDAY AND LOCALLY
HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:16 PM CDTSpecial Weather StatementMAF44 min
Jul 7, 10:27 PM CDTAreal Flood AdvisoryMAFJeff Davis3 hr
Jul 8, 12:07 AM CDTAreal Flood AdvisoryMAFJeff Davis, Reeves4 hr
Jul 8, 2:40 AM CDTRiver Flood WarningMAFPresidio18 hr
Jul 8, 6:31 AM CDTRiver Flood WarningMAFPresidio26 hr
Jul 8, 2:41 PM CDTRiver Flood WarningMAFPresidio18 hr
Jul 8, 2:41 PM CDTRiver Flood WarningMAFBrewster17 hr
Jul 8, 5:33 PM CDTSpecial Weather StatementMAFBrewster57 min
Jul 8, 6:37 PM CDTSpecial Weather StatementMAFBrewster68 min
Jul 8, 6:43 PM CDTSpecial Weather StatementMAFPresidio62 min
Jul 8, 6:52 PM CDTAreal Flood AdvisoryMAFJeff Davis, Presidio3 hr
Jul 8, 6:53 PM CDTAreal Flood AdvisoryMAFBrewster3 hr
Jul 8, 5:31 PM CDTSpecial Weather StatementMAFEddy44 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.